MAUDE Adverse Event Report: Respironics, Inc. Bipap A40 Pro; Ventilator, Continuous, Minimal Ventilatory Support, Facility Use

Respironics, Inc. Bipap A40 Pro; Ventilator, Continuous, Minimal Ventilatory Support, Facility Use
Model Number FRX3100S14
Medical Device Problem Codes Circuit Failure (1089); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
A bipap a40 pro device was returned to a third-party service center for evaluation.During evaluation of the device, a ¿ventilator inoperative¿ condition/error code 86 related to failure of the outlet pressure sensor was identified.There was no reported harm or injury.During further evaluation at the third-party service center, the recommended repair was replacement of the pca board.However, the customer requested that the device be scrapped, and the device was not repaired.The evaluation of the device data also identified error codes unrelated to the reportable malfunction.These error codes are consistent with normal device operation and expected use conditions and are not considered reportable under medical device reporting requirements.No evidence was identified to suggest that these error codes contributed to or caused the reported event.Due to a high internal o2 error e-228, pca is faulty.E-228 is applicable for fco00000002.This issue has been identified under the fsn 2023-cc-src-042.No errors applicable for fco00000001.Device will be scrapped as per customer request.Based on the available information, there is not enough evidence to indicate this issue is reportable to any regulatory agencies.A final report is being submitted.If new information becomes available that changes the outcome of the investigation or the associated medical device reporting assessment, a follow-up/supplemental report will be submitted.
 
Additional Manufacturer Narrative
Dhr review was performed for the complaint device sn.Review confirms that the device met the final acceptance criteria and was released for final distribution.The reported failure of ventilator inoperative is accommodated in the product risk management file as being linked to hazard with description loss of function/loss of primary function.A field action was initiated with record id 10027/24, 2023-cc-src-039 and consisted of a field safety notice.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no further indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.

Brand Name
Bipap A40 Pro
Common Device Name
Ventilator, Continuous, Minimal Ventilatory Support, Facility Use
Manufacturer (Section D)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
+1(724)733-0200
MDR Report Key50951675
Report Number2518422-2026-046711
Device Sequence Number16065203
Product Code MNT
UDI-Device Identifier00606959055100
UDI-Public00606959055100
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Distributor
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFRX3100S14
Device Catalogue NumberFRX3100S14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1813-2024
Patient Sequence Number1
Patient SexUnknown